Thunderstorm Wind, Jeff Davis
- When
- August 11, 4:30 PM EST
- Where
- Jeff Davis County, 2.83 mi SSE of Hazelhurst
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.830, -82.590
Trees were blown down on Old Graham Road.
An outflow boundary associated with a convective complex over the Atlantic waters moved inland during the late afternoon. This boundary as well as the sea breeze fronts produced numerous severe storms across the forecast area in a high moisture and high instability environment.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
An outflow boundary associated with a convective complex over the Atlantic waters moved inland during the late afternoon. This boundary as well as the sea breeze fronts produced numerous severe storms across the forecast area in a high moisture and high instability environment.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 11, 1:43 PM EST, 2 hours 47 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
243 PM EDT SAT AUG 11 2007
.SHORT TERM...HEAT INDICES ARE CURRENTLY 110-115 DEG IN SE
GEORGIA AND 102-108 DEG ACRS NE FLORIDA. THE SFC FRONT STRETCHES
OVER CENTRAL GA. THE FRONT IS EXPECTED TO DRIFT TO GA/FL BORDER
BY SUNDAY WITH INCREASING CLOUDINESS AND SCATTERED STORMS THAT
WILL BE ENOUGH TO LOWER TEMPS A FEW DEGREES. RESULTING HEAT
INDICES WILL FALL JUST BELOW ADVISORY CRITERIA. HOWEVER SUNDAY
WILL STILL BE HOT WITH MAX TEMPS IN LOWER/MID 90S AND HEAT INDICES
WILL BE AROUND 105 DEG. ALTHOUGH MINIMUM TEMPS ARE EXPECTED TO BE
IN THE UPPER 70S IN SE GA AND COASTAL NE FL...WILL NOT EXTEND THE
CURRENT HEAT ADV SINCE ITS LIKELY NOT REQUIRED FOR SUNDAY.
MEANWHILE...AN AREA OF VORTICITY ASSOCIATED WITH LOW/MID LEVEL LOW
PRESSURE HAS BEEN DRIFTING OFF THE GA/SC COAST. THE AREA OF STORMS
HAS BEEN WEAKENING BUT VIS SATELLITE SHOWS AN OUTFLOW RACING SWD
TOWARD OUR COASTAL WATERS. EXPECT THIS BOUNDARY TO ASSIST IN
CONVECTIVE DEVELOPMENT LATER TODAY. PER RECENT MESOSCALE
DISCUSSION FROM SPC...STRONG STORMS COULD DEVELOP THIS PM. WET
MICROBURSTS WITH DAMAGING WINDS WILL BE THE MAIN CONCERN. SLOW
MOVING STORMS WILL PRODUCE HEAVY RAINS AND URBAN/ROAD FLOODING
MAY OCCUR WITH THE STRONGER STORMS.
DRIER AIR WILL FILTER INTO THE AREA MONDAY LOWERING DEWPOINTS INTO
THE LOWER 70S WHICH WILL BE ENOUGH TO DROP HEAT INDICES TO AROUND
100 DEG. EXPECT MOSTLY SUNNY MORNING SKIES WITH A FEW CLOUDS IN
THE AFTN AND WILL GO WITH ONLY A SLGT CHANCE FOR PRECIP PRIMARILY
OVER THE SRN TIER.
.LONG TERM...UPPER RIDGE WILL LINGER OVER THE CENTRAL CONUS PUSHING
EWD TOWARD THE MID ATLANTIC BY FRIDAY. THE NORTHEAST AS WELL AS FL
AND THE ERN GULF OF MEXICO WILL BE UNDER THE INFLUENCE OF AN UPPER
TROUGH. A TUTT MAY INCREASE PRECIP FOR FL LATE IN THE WEEK.
&&
.AVIATION...
WILL UPGRADE CONVECTIVE ACTIVITY FOR SSI...JAX AND CRG IF A WATCH IS
ISSUED. OTHERWISE WILL STAY THE COURSE WITH CURRENT TAFS.
&&
.MARINE...
WINDS AND SEAS BELOW SMALL CRAFT EXERCISE CAUTION CRITERIA THROUGH
THE FORECAST PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 77 95 73 96 / 30 30 20 20
SSI 80 91 78 91 / 40 30 20 10
JAX 77 94 75 93 / 30 40 20 20
SGJ 78 91 77 90 / 30 40 30 20
GNV 76 94 74 93 / 20 50 30 20
OCF 75 94 74 93 / 20 50 30 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ALACHUA-BAKER-
BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
GA...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR APPLING-
ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-
COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF
DAVIS-PIERCE-WARE-WAYNE.
AM...NONE.
&&
TRABERT/SANDRIKHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 552 AM EDT SAT AUG 11 2007 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-121000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 552 AM EDT SAT AUG 11 2007 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...EXCESSIVE HEAT WARNING FOR SOUTHEAST GEORGIA... ...HEAT ADVISORY FOR NORTHEAST FLORIDA... ...ISOLATED STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON... DUE TO THE COMBINATION OF VERY HOT TEMPERATURES AND HIGH HUMIDITY... HEAT INDEX READINGS OF 105 TO AROUND 115 DEGREES CAN BE EXPECTED TODAY. EFFECTS OF THE HEAT CAN BE MINIMIZED BY REDUCING OUTDOOR ACTIVITIES...DRINKING PLENTY OF WATER OR FLUID REPLENISHING BEVERAGES...AND WEARING LIGHTWEIGHT LIGHT-COLORED CLOTHING. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. ISOLATED STRONG STORMS WILL BE POSSIBLE WITH STRONG WIND GUSTS AND CLOUD TO GROUND LIGHTNING THE MAIN THREATS. STORMS WILL GENERALLY MOVE SOUTH AROUND 5 MPH OR LESS. DUE TO THIS SLOW MOTION...LOCALIZED HEAVY RAINFALL IS LIKELY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ...HEAT INDICES AROUND 105 SUNDAY... HOT AND HUMID CONDITIONS ARE EXPECTED SUNDAY WITH HEAT INDICES NEAR 105 DEGREES. SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY AS A WEAK FRONTAL BOUNDARY MOVES INTO THE REGION. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...HEAVY RAIN AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE WHEN A WARNING IS ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. PP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 440 PM EDT SAT AUG 11 2007 GAZ133-112145- JEFF DAVIS- 440 PM EDT SAT AUG 11 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR JEFF DAVIS COUNTY FOR EXCESSIVE LIGHTNING AND STRONG WINDS VALID UNTIL 545 PM EDT... AT 440 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 11 MILES WEST OF HAZLEHURST...MOVING SOUTHEAST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HAZLEHURST...SNIPESVILLE AND DENTON THROUGH 545 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. SANDRIK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 455 PM EDT SAT AUG 11 2007 GAZ151-112145- PIERCE- 455 PM EDT SAT AUG 11 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PIERCE COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 545 PM EDT... AT 455 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 8 MILES NORTHWEST OF BLACKSHEAR...MOVING SOUTHEAST AT 5 MPH. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. DEESE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 456 PM EDT SAT AUG 11 2007 GAZ134-135-112145- APPLING-BACON- 456 PM EDT SAT AUG 11 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN APPLING AND EXTREME EASTERN BACON COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 545 PM EDT... AT 456 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 12 MILES NORTHWEST OF PATTERSON... WITH LITTLE MOVEMENT. THIS STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS...ESPECIALLY SOUTH OF STATE ROAD 203 AND ALONG AND WEST OF STATE ROADS 15 AND 121 THROUGH 545 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 508 PM EDT SAT AUG 11 2007 GAZ135-112215- APPLING- 508 PM EDT SAT AUG 11 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR APPLING COUNTY FOR EXCESSIVE LIGHTNING AND STRONG WINDS VALID UNTIL 615 PM EDT... AT 508 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED 6 MILES NORTH OF PLANT HATCH...MOVING SOUTH AT 20 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PLANT HATCH...GRAHAM...PINE GROVE...BAXLEY AND SURRENCY THROUGH 615 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED. SECURE ELECTRONICS AGAINST LIGHTNING AS SOON AS POSSIBLE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. SANDRIK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 509 PM EDT SAT AUG 11 2007 GAZ132-112200- COFFEE- 509 PM EDT SAT AUG 11 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 600 PM EDT... AT 509 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BROKEN LINE OF STRONG THUNDERSTORMS EXTENDING FROM 7 MILES NORTH OF BROXTON TO 6 MILES SOUTHWEST OF BROXTON...MOVING EAST TO SOUTHEAST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BROXTON AND WEST GREEN THROUGH 600 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 530 PM EDT SAT AUG 11 2007 GAZ150-112215- WARE- 530 PM EDT SAT AUG 11 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WARE COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 615 PM EDT... AT 530 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 10 MILES NORTHWEST OF DIXIE UNION...OR 12 MILES SOUTHWEST OF ALMA...STATIONARY. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS NORTH OF MILLWOOD THROUGH 615 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. DEESE
The national radar mosaic for the moment the first event began.
15 thunderstorm wind. Local standard time, as filed.
Trees were blown down on Old Graham Road.
Trees, power lines and cable lines were blown down across Baxley. A few trees were blown down elsewhere across the county.
Seven trees were blown down in Douglas.
Numerous trees were blown down across the county.
Widespread power lines were blown down as well as a few trees over central and southern portions of the county.
Power lines were blown down and caused power outages in Blackshear. The 911 Center reported strong winds across the county with frequent lightning strikes.
Five trees were blown down across the county.
Trees and power lines were blown down all over the county.
Around 10-15 trees were blown down across various roads throughout the county.
Several trees were blown down across the area.
Trees and power lines were blown down across the county.
Several trees were blown down across the area.
Numerous trees and power lines were blown down about 5 miles northeast of Homerville.
Numerous trees were blown down across the southern portions of the county.
Trees were blown down in the Argyle area. Around the same time, a spotter reported mobile homes were pushed off of their foundations (about 4 inches) 3.5 miles north-northwest of Argyle.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2007Every state in 2007This day in weather historyWarnings in Georgia, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46762, 46763, 46764, 46765, 46766, 46767, 46768, 46769, 46770, 46771, 46772, 46773, 46774, 46775, 46776.